Alert archive / Pennsylvania / Flash Flood Warnings in 2007
Flash Flood Warning 56, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Mar 23, 2007, 1:29 PM EDT for Allegheny County, Pennsylvania. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2007, 1:29 PM EDT (17:29 UTC)
- Expired
- Mar 23, 2007, 3:00 PM EDT
- In force
- 91 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Allegheny County, PA
The radar
The Pittsburgh radar (KPBZ), 21 km from the middle of the area, began a volume at 17:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 5.5 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KPBZ 231732
FFWPBZ
PAC003-231900-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
129 PM EDT FRI MAR 23 2007
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA...
THIS INCLUDES THE CITIES OF...WHITE OAK AND VICINITY...
* UNTIL 300 PM EDT
* AT 126 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING ALONG LONG RUN CREEK DUE TO DEBRIS BLOCKING WATER FLOW.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE OAK.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...1-877-633-6772.
LAT...LON 4044 7975 4040 7975 4039 7978 4035 7978
4033 7980 4027 7980 4027 7997 4044 7997
$$1 follow-up statement
000
WGUS71 KPBZ 231856
FFSPBZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
253 PM EDT FRI MAR 23 2007
PAC003-231903-
ALLEGHENY PA-
253 PM EDT FRI MAR 23 2007
...THE FLASH FLOOD WARNING WILL EXPIRE AT 300 PM EDT FOR ALLEGHENY
COUNTY...
FLOODING AROUND WHITE OAK AND LONG RUN CREEK HAS STABILIZED WITH NO
WATER IN HOMES. SOME WATER REMAINS ON ROUTE 48 AND RIPPLE ROAD. WITH
NO ADDITIONAL HEAVY RAIN EXPECTED THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 4044 7975 4040 7975 4039 7978 4035 7978
4033 7980 4027 7980 4027 7997 4044 7997
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Mar 23, 8:26 AM EDT, 5 hours 3 minutes earlier.
Area forecast discussion, Mar 23, 8:26 AM EDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PITTSBURGH PA
826 AM EDT FRI MAR 23 2007
.SHORT TERM /TODAY THROUGH SATURDAY/...
EARLY MRNG UPDATE INCLUDED ISSUANCE OF FLOOD WATCH FOR ZONES ALONG
THE INTERSTATE 70 CORRIDOR. THIS IN RESPONSE TO LOW PRESSURE
MOVING ALNG STALLED FRONT AND GENERATING WIDESPREAD PCPN. AS THEAREA
IS ALREADY FAIRLY SATURATED AND UNDER BTR CHC OF REPEAT
PCPN...WATCH ISSUED.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
NO CHANGE TO PREVIOUS LONG TERM PROG TIL AFTN ISSUANCE.
&&
.AVIATION /12Z-12Z/...
MRNG ADJUSTMENTS TO TAFS WERE MADE FOR WIDESPREAD IFR CONDITIONS
IN RA. NRN...AND SRN PORTS MAY SEE SOME BREAKS AS RA FOCUSSING
FRONT LIES NR THE INTERSTATE 70 CORRIDOR. SOME IMPROVEMENT IND
THIS AFTN WITH PASSAGE OF MRNG RA-SPPRTG IMPULSE...BUT MORE PCPN
AND FOG EXPECTED OVRNGT.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...FLOOD WATCH THROUGH SATURDAY MORNING FOR OHZ039-040-048>050-
057>059-068-069.
PA...FLOOD WATCH THROUGH SATURDAY MORNING FOR PAZ021-029>032.
WV...FLOOD WATCH THROUGH SATURDAY MORNING FOR WVZ001>004.
&&
15Hazardous weather outlook, Mar 23, 7:39 AM EDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 739 AM EDT FRI MAR 23 2007 OHZ039-040-048>050-057>059-068-069-PAZ021-029>032-WVZ001>004- 241145- TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM- GUERNSEY-BELMONT-NOBLE-MONROE-ALLEGHENY-WASHINGTON-WESTMORELAND- GREENE-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL- 739 AM EDT FRI MAR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A FLOOD WATCH IS IN EFFECT UNTIL SATURDAY MORNING. AN INCH TO INCH AND A HALF OF RAINFALL IS EXPECTED. THIS WILL BE SUFFICIENT RAINFALL TO SEND SMALL CREEKS AND STREAMS OUT OF BANK. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MDZ001-OHZ041-PAZ007>009-013>016-020-022-023-WVZ012-021>023-041- 241145- GARRETT-COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ARMSTRONG-INDIANA-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 739 AM EDT FRI MAR 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 15
In the hours before
Special weather statement, Mar 23, 11:43 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1143 AM EDT FRI MAR 23 2007 OHZ039>041-048>050-057>059-068-069-WVZ001>004-232145- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-HANCOCK-BROOKE-OHIO- MARSHALL- INCLUDING THE CITIES OF...NEW PHILADELPHIA...DOVER... UHRICHSVILLE...CARROLLTON...EAST LIVERPOOL...SALEM...COLUMBIANA... EAST PALESTINE...WELLSVILLE...CALCUTTA...COSHOCTON...CADIZ... HOPEDALE...STEUBENVILLE...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD...TORONTO... WEIRTON...WHEELING...MOUNDSVILLE 1143 AM EDT FRI MAR 23 2007 ...RAINFALL BRINGING STREAMS AND CREEKS TO BANK FULL... STEADY RAINFALL SINCE LAST NIGHT IS BEGINNING TO BRING STREAMS AND CREEKS TO NEAR BANK FULL WITH SOME MINOR FLOODING OF ROADWAYS ALSO POSSIBLE. OCCASIONAL RAIN WILL CONTINUE INTO SATURDAY WITH ADDITIONAL FLOOD PROBLEMS EXPECTED. A FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS SITUATION.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 23, 7:07 AM EDT | Flood Watch | PBZ | Allegheny, Greene, Washington | 28 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.